It is currently Thu Aug 24, 2017 6:51 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Sun Dec 22, 2013 12:05 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Mon Sep 24, 2012 11:31 pm
Posts: 23
Location: Rude/Nasty Chicago
I don't know if this is the right place to post this but my brain isn't firing properly.....

It's taken a year but I've made progress: 24mg a day to 2mg a day.....BUT,

Four days ago I cut from 3mg a day to 2mg a day. That's a 1/3 decrease in medication and boy am I feeling it. The doctor gave me clonodine to help with the cattle prods (jumpy muscles) in my legs and arms. It works but it makes me loopy, very tired (lowers my blood pressure but doc says it's a good drug for withdrawals). I am struggling so much with this cut; how am I going to be in 30-45 days when I cut from 2mg to 1mg a day? That's a 50% reduction. OMG the way I feel now is awful I just want to lay in bed, sleep, no energy. I'm also on 10mg of diazepam and 300mg of Lyrica (helps my back pain; I have scoliosis).

Anybody - doctor says withdrawal symptoms last 7 to 10 days. I am afraid I can't make it but I refuse to go back to 3mg. I'm sticking this out til it's over but omg this is awful.

I have presents to wrap, cleaning to do, shopping to do and all I want to do is lay in bed.

_________________
"It's not what you say, it's what you do that's important".


Top
 Profile  
 
PostPosted: Sun Dec 22, 2013 1:39 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2803
Location: Southwest
Hi TeeGee,

I did move your thread to a more appropriate section.

IMO, you are tapering down with too much of a drop in medication. You stated that a one third reduction caused all sorts of trouble, so yes, cutting down by 50% is not wise. Are you on the 2 MG films? If not, ask for them as they are so much easier to cut down from.

Try not to exceed a 15-20% drop in the future or you'll surely feel uncomfortable. Go from 3 mg's to 2½, then 2. Same with going lower. The 2 mg films can be cut easily down to .25 and even .125 mg's. That's why it is so important. Also, put a decent amount of time in between drops. You are not trying to win a race, are you? Go slow and drop very little for the best results. Try to put 2 weeks between drops if possible. One may be enough but maybe not in your case.

Remember, the turtle wins the race in Suboxone tapering. Read some of the stories in the "Stopping Suboxone" section and you'll get a good idea of what to expect.

Good luck my friend.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Sun Dec 22, 2013 12:02 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Mon Sep 24, 2012 11:31 pm
Posts: 23
Location: Rude/Nasty Chicago
Thank you so much for the reply - I suppose I put pressure on myself to be off this stuff when I started it back in January - I decided I would be off by the end of the year. Not as easy as I thought.

Yes I have a whole boatload of 2 mg strips and right now I am cutting them in half and taking 1 mg every 12 hours. Dr. suggested the half life of suboxone was long and this would be the best way of dropping to 2mg per day. He also said because of the half life, I wouldn't experience the withdrawal symptoms for a day or two. Again he was right!

It's hard to cut these little strips exactly sometimes. If I go to 1.75 mg for my next cut (instead of 1 mg) I would be cutting a 2mg strip in quarters I suppose....that would be a 25% reduction, which I have done before.....I need some surgical scissors, lol! Also, normally I give myself 4 weeks before a cut. I wouldn't try 2 weeks I think it would wreak havoc on my life. I'm disabled, at home and sometimes there is not enough activity to get my mind off things.

Your suggestion is a good one though thank you. I can't imagine a 50% reduction. It's just I despise this medicine - it wrecked my finances, the first week was horrific (but I was was used to 300mg of oxy a day) and the hatred of this stuff just grew over the year until I was determined to be OFF.

My pain levels (I have scoliosis and a whole myriad of spine disease) hasn't suffered as much as I initially believed so the sub was definitely the way to go - the opioids were actually creating my pain, not helping it so I'm grateful for this therapy to get off of them; I just dislike this medication! I can't imagine people actually pay to get 'high' off of it! I've never experienced any 'feeling' from them at all (other than the misery I'm feeling this week).

Christmas is just 4 days away, I hope I'm better by then. I don't want to be sleeping on the sofa or so sluggish from the clonodine that I don't want to go.

Thanks again, yes the turtle won the race :)

_________________
"It's not what you say, it's what you do that's important".


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group